Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 188, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2004, 11:11 PM CDT for Uvalde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 11:11 PM CDT (04:11 UTC)
- Expired
- Jun 28, 2004, 3:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Uvalde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2051 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 280411 FFWSAT TXC463-280815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1111 PM CDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... UVALDE * UNTIL 315 AM CDT * AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 10 MILES SOUTH OF SABINAL...OR ABOUT 18 MILES NORTHEAST OF BATESVILLE...MOVING NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE UVALDE...REAGAN WELLS... MONTELL...KNIPPA...GARNER STATE PARK AND CONCAN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 2913 10008 2913 9945 2958 9948 2960 10006 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:30 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 27, 7:30 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 PM CDT SUN JUN 27 2004 .DISCUSSION... IN VIEW OF ONGOING CONVECTION AND PROSPECTS FOR MORE RAIN OVERNIGHT AND MONDAY WILL REISSUE FFA FOR ENTIRE CWA EFFECTIVE TIL 4 PM CDT MONDAY. FFA TO BE ISSUED SHORTLY. ADDITIONAL...UPDATED ZONES AND GRIDS TO INCREASE POPS WEST TONIGHT AND ALL AREAS MONDAY SINCE NO REAL RELIEF EXPECTED UNTIL MID WEEK. .PREV DISCUSSION... ONGOING CONVECTION ASSOCIATED WITH UPPER LEVEL SHORTWAVE SETTING ALONG A SOUTHWEST TO NORTHEAST AXIS OVER SOUTH CENTRAL TEXAS AND SLOWING EXITING TO THE NORTHEAST BEHIND MCS WHICH MOVED ACROSS THE REGION EARLIER. IN ADDITION TO THIS IS THE VERY MOIST SURFACE AIRMASS AND A UNSTABLE ATMOSPHERE OVER THE REGION. WITH THE EVENT OF AFTERNOON HEATING IT IS SAFE TO SAY THAT CONVECTION WILL CONTINUE INTO THE NIGHTTIME HOURS. LOOKING AT WV/IR SATELLITE...ANOTHER SHORTWAVE IS MOVING ACROSS NEW MEXICO TO THE SOUTHEAST AND WILL BE MOVING ACROSS THE NORTHERN COUNTIES OF THE FORECAST WARNING AREA TONIGHT/MONDAY. THIS PROGGED BY THE MODELS. WV SATELLITE ALSO SHOWS A DRY SLOT FROM THE SOUTHWEST. THIS FEATURES IS ALSO SHOWS UP ON THE VISIBLE SATELLITE WITH CLOUDS BECOMING SCATTERED OVER THE WESTERN COUNTIES ALONG THE RIO GRANDE PLAINS REGION. MODEL GUIDANCE KEEPS THE REGION IN A VERY WET SOLUTION THROUGH MONDAY LATE/EARLY TUESDAY. AFTER THAT...LOOK FOR AFTERNOON/EVENING CONVECTION THROUGH THE WEEK. ADD TO THE MIX A SEABREEZE FRONT AND YOU CONTINUE POPS THROUGH THE WEEK OF 20/30 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 89 72 89 / 60 60 40 40 AUSTIN BERGSTROM INTL AIRPORT 71 89 71 89 / 60 60 40 40 DEL RIO INTL AIRPORT 73 93 74 93 / 60 60 30 40 SAN ANTONIO INTL AIRPORT 72 90 73 90 / 60 60 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY UNTIL 4 PM CDT MONDAY. && 03/10/JB
Hazardous weather outlook, Jun 27, 9:26 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 926 PM CDT SUN JUN 27 2004 TXZ171>173-183>194-202>209-217>225-228-281100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 926 PM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTY THROUGH MONDAY AFTERNOON. A VERY MOIST...UNSTABLE AIR MASS REMAINS IN PLACE. UPPER AIR DISTURBANCES WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS OVER NIGHT. HEAVY RAINFALL AND FLOODING ARE POSSIBLE. ADDITIONAL RAINFALL AMOUNTS TONIGHT WILL AVERAGE ONE HALF TO ONE INCH WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE INTO MID WEEK WHICH COULD FURTHER AGGRAVATE FLOODING. SOMEWHAT DRIER CONDITIONS ARE EXPECTED LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 27, 6:01 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 5 N FREDERICKSBURG 30.34N 98.87W
06/27/2004 GILLESPIE TX CO-OP OBSERVER
5 FEET OF WATER OVER BRIDGE ON HWY 965
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:31 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jun 27, 10:10 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Jun 27, 11:45 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina, Zavala | 4 hr |
| Jun 28, 3:18 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 28, 3:44 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Jun 28, 5:31 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jun 28, 9:01 AM CDT | Flash Flood Warning | EWX | Val Verde | 5 hr |
| Jun 28, 10:44 AM CDT | Flash Flood Warning | EWX | Blanco, Comal, Hays | 3 hr |
| Jun 28, 11:27 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 4 hr |
| Jun 28, 11:40 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| Jun 28, 1:54 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jun 28, 2:54 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Medina, Real, Uvalde | 3 hr |
| Jun 28, 2:56 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales, Karnes, Wilson | 2 hr |
| Jun 28, 5:26 PM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 2 hr |
| Jun 28, 5:31 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 59 min |
| Jun 28, 5:34 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 56 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.